Sep 03, 2012 - 2:58 pm
The Onc told me the Interleukin did not work (although I am inclined to disagree), so we are moving on to Votrient. The last MRI before the IL-2 was done in February 2012, and the two rounds of IL-2 were done in June, and July. The MRI/PET scan performed after the IL-2 treatment showed slight increase, but I believe the distance between the two scans can account for the slight increase, and the increase didn't occur AFTER the IL-2. I say this because I felt like a million bucks after the side effects from IL-2 wore off. I felt better than I did before the IL-2, and I had mental clarity afterward. I could always tell when I had metasticism because I would have what I describe as brain fog. After the mets are removed-- my head always clears up, and my head cleared after the IL-2.
Well anyhoo, I just began th 1st dose of Votrient last Tuesday. The Onc said it is well tolerated in most people, and he told me to work up to three pills (600 mg) per day, and that most people don't take 4/day. So Tuesday and Wednesday I took 1 pill before bed (someone said bedtime is the best time-- to avoid the nausea), and I immediately felt a little muscle weakness in the legs the next day. I also had a little diarrhea the first two mornings but no problem since then.
Then I bumped it up to 2 pills Thursday and the muscle weakness is gone. I had a bout with nausea and vomiting last night, but I believe it was due to the Naproxen I took for pelvic pain related to a recent UFE procedure. I violated my self imposed rule of staying in good enough health that I don't have to take any other presciption medication while taking Votrient, but I caved-in and took some Naproxen. No more pain killer for me; I can deal with the pelvic pain and it will go away as time passes. I am not nauseated today.
I am still taking 2 Votrient pills before bed, will take 3 beginning next Thursday, and will see the Onc the Thursday after that. I have had no other symptoms yet, and I hope it stays that way.
I should note something very important--
* I began using the Budwig Diet in 2009 and was NED until I slacked off. Then the lung mets showed up in 2011. Wish I could go back and do it right!
* I am now following the basics of the Budwig Diet (organic fruits and veggies, juicing, no meat, no sugar, no oils), but I am not doing the flax portion of it now because of the blood thinning properties of flax and the Votrient side effect that does not allow wounds to heal or slows healing.
* I am taking Avemar/Ave/AWGE in the morning and I start the day feeling great. I began taking it two weeks before I started Votrient. Avemar is supposed to ease side effects of chemotherapy, and help with appetite, as well as help boost the effect of the treatment. Now I have a huge appetite-- so far, so good.
* I drink Essiac tea in the morning and before bed- about an hour before the Votrient. I sarted drinking it about a month ago.
* I do coffee enemas once each month.
* If I start to develop any other side effects, particlarly nausea, I am going to see an acupuncturist.
I work a nine to five desk job every day and I am hoping I will not have any debilitating side effects from the Votrient so I can continue to work and receive these great health care benefits! I have played 18 holes golf regularly, and gone snow skiing each winter since my diagnosis, although I haven't played much golf this summer because of the IL-2 and the UFE.
2009-- Dx w/ stage 4 papillary renal cell carcinoma-- Right rad nephrectomy, IVC thrombectomy, lymph resect- mets in 3 of 9 nodes (I think)